Thyroid Disorders Community
Is methimazole causing my sore throat/infection
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Is methimazole causing my sore throat/infection

I was diagnosed with a hyperthyroid about three weeks ago. Endo prescribed Methimazole 15 mg day (10mg in the morning and 5 mg at dinner) which i've been taking for 6 days. The last 3 days i've had sore throat at night only and today i have the sore throat all day. I called the dr. and she doesn't think its from the medicine since I have no fever or rash. But i'm concerend because my throat is very sore and i also noticed a small white spot on my tonsil. Do you think its from the medicine?? Should I discontinue until blood work is done?
Related Discussions
4 Comments Post a Comment
Blank
548668_tn?1394190822
A visit to the doctor would ease your mind, rather than just a phone call.    I'm not sure whether your immune system could be compromised in such a short amount of time; and it is a complication that affects a minority, and supposedly not on low doses.   When in doubt, make an appointment - hope you're feeling better soon...

Blank
393685_tn?1325870933
You can't discontinue w/out doctors OK but you should investigate things. I know its premature to run labs but do that along with suggesting an ultra sound.
Blank
Avatar_f_tn
Thank you for responding. I decided to go to my GP  this morning for reassurance and she diagnosed a throat infection and put me on antibiotics. She doesn't think its from the medicine so I feel reassured. I have had about 3 throat infections in the last 3 months. I wonder if they are related to the thyroid issue in any way because I have not been feeling well since the first infection and it just seems to be the start of everything and has been going downhill ever since. I have eye lid puffiness, headaches, heart palpitations, fatigue, bloating and gas, chronic post nasal drip and just a general ill feeling everyday. Thanks so much for your advice. I just feel really scared that I'll never feel myself again. How long before the meds start to help??
Blank
Avatar_m_tn
Have the same problem my Doctor is running labs tomorrow and told me to stop the medicine until results are back. The sore throat is a call your Doctor immediatley if you have it on the Medication warnings. Go in and see your Doctor and have them run labs on you.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Thyroid Answerers
Avatar_f_tn
Blank
goolarra
Sisters, OR
Avatar_m_tn
Blank
gimel
MI
649848_tn?1357751184
Blank
Barb135
FL
657231_tn?1390151580
Blank
rumpled
Northern, NJ
168348_tn?1379360675
Blank
ChitChatNine
Avatar_m_tn
Blank
flyingfool
WI